Advertisement

The Navarro–Tiep Galois conjecture for \(p=2\)

  • Gunter MalleEmail author
Article

Abstract

We prove a recent conjecture of Navarro and Tiep on the 2-rationality of characters of finite groups in relation with the structure of the commutator factor group of a Sylow 2-subgroup. On the way we complete the characterisation of characters of odd degree in quasi-simple groups of Lie type.

Keywords

McKay conjecture Galois action Rationality Sylow subgroups 

Mathematics Subject Classification

20C15 20C33 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

The Chevie system provided by J. Michel [5] proved extremely useful for computations on component groups of centralisers of quasi-isolated elements. I like to thank Mandi Schaeffer Fry for her comments on an earlier version.

References

  1. 1.
    Gorenstein, D., Lyons, R., Solomon, R.: The Classification of the Finite Simple Groups, vol. 40, Number 3. American Mathematical Society, Providence (1998)Google Scholar
  2. 2.
    Malle, G.: Height 0 characters of finite groups of Lie type. Represent. Theory 11, 192–220 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Malle, G.: Cuspidal characters and automorphisms. Adv. Math. 320, 887–903 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Malle, G., Späth, B.: Characters of odd degree. Ann. Math. (2) 184, 869–908 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Michel, J.: The development version of the CHEVIE package of GAP3. J. Algebra 435, 308–336 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Navarro, G.: The McKay conjecture and Galois automorphisms. Ann. Math. (2) 160, 1129–1140 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Navarro, G., Tiep, P.H.: Sylow subgroups, exponents and character values. Preprint (2018)Google Scholar
  8. 8.
    Schaeffer Fry, A.: Galois automorphisms on Harish-Chandra series and Navarro’s self-normalizing Sylow 2-subgroup conjecture. Trans. Amer. Math. Soc. arXiv:1707.03923 (to appear)
  9. 9.
    Schaeffer Fry, A., Taylor, J.: On self-normalising Sylow 2-subgroups in type A. J. Lie Theory 28, 139–168 (2018)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.FB MathematikTU KaiserslauternKaiserslauternGermany

Personalised recommendations